Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isometric immersions from
the hyperbolic space $H^2(-1)$ into $H^3(-1)$

Authors: Hu Ze-Jun and Zhao Guo-Song
Journal: Proc. Amer. Math. Soc. 125 (1997), 2693-2697
MSC (1991): Primary 53C42; Secondary 53C21
MathSciNet review: 1397002
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we transform the problem of determining isometric immersions from $H^2(-1)$ into $H^3(-1)$ into that of solving a degenerate Monge-Ampère equation on the unit disc. By presenting one family of special solutions to the equation, we obtain a great many noncongruent examples of such isometric immersions with or without umbilic set.

References [Enhancements On Off] (What's this?)

  • 1. K. Abe, Applications of a Riccati type differential equation to Riemannian manifolds with totally geodesic distributions, Tôhoku Math. J. (2) 25 (1973), 425-444. MR 50:3163
  • 2. K. Abe and A. Haas, Isometric immersions of $H^n$ into $H^{n+1}$, Proc. Sympos. Pure Math., 54, Part 3, 23-30, Amer. Math. Soc., 1993. MR 94d:53092
  • 3. D. Ferus, Totally geodesic foliations, Math. Ann. 188 (1970), 313-316. MR 42:6753
  • 4. -, On isometric immersions between hyperbolic spaces, Math. Ann. 205 (1973), 193-200. MR 49:1438
  • 5. P. Hartman and L. Nirenberg, On spherical image maps whose Jacobians do not change sign, Amer. J. Math. 81 (1959), 901-920. MR 23:A4106
  • 6. Z. J. Hu and G. S. Zhao, Classification of isometric immersions of the hyperbolic space $H^2$ into $H^3$, Geom. Dedicata (to appear).
  • 7. A. M. Li, Space-like hypersurfaces with constant Gauss-Kronecker curvature in Minkowski space, Arch. Math. (Basel) 64 (1995), 534-551. MR 96d:53039
  • 8. W. Massey, Spaces of Gaussian curvature zero in Euclidean 3-space, Tôhoku Math. J. (2) 14 (1962), 73-79. MR 25:2527
  • 9. K. Nomizu, Isometric immersions of the hyperbolic plane into the hyperbolic space, Math. Ann. 205 (1973), 181-192. MR 49:1437
  • 10. V. Oliker and U. Simon, Codazzi tensors and equations of Monge-Ampère type on compact manifold of constant sectional curvature, J. Reine Angew. Math. 342 (1983), 35-63. MR 85d:53031
  • 11. B. O'Neill and E. Stiel, Isometric immersions of constant curvature manifolds, Michigan Math. J. 10 (1963), 335-339. MR 28:1554
  • 12. B. G. Wachsmuth, On the Dirichlet problem for the degenerate real Monge-Ampère equation, Math. Z. 210 (1992), 23-35. MR 93a:35059

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C42, 53C21

Retrieve articles in all journals with MSC (1991): 53C42, 53C21

Additional Information

Hu Ze-Jun
Affiliation: Department of Mathematics, Zhengzhou University, Zhengzhou, 450052, Henan, People’s Republic of China
Address at time of publication: Department of Mathematics, Hangzhou University, Hangzhou, 310028, Zhejiang, People’s Republic of China

Zhao Guo-Song
Affiliation: Department of Mathematics, Sichuan University, Chengdu, 610064, Sichuan, People’s Republic of China

Keywords: Isometric immersion, hyperbolic space, Monge-Amp\`ere equation
Received by editor(s): January 12, 1996
Received by editor(s) in revised form: April 12, 1996
Additional Notes: This research was supported by the National Natural Science Foundation of China
Communicated by: Christopher Croke
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society